Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Post-menopausal. Taking Xanax and tramadol for pancreatic pain. Experiencing tinitus and dizziness. In hospital with pancreatitis

Answered by
Dr.
Dr. Rakesh Karanwal

Internal Medicine Specialist

Practicing since :1980

Answered : 1357 Questions

default
Posted on Sun, 17 Nov 2013 in Digestion and Bowels
Question: 62 yr old way post-menopausal female, recently quit smoking after 48 yrs., cigarettes and marijuana; taking Xanax for 13 yrs

trying to decrease 3 mgs/day xanax to two

taking tramadol 50 mgs x 2 day for pancreatic pain, not every day but at least 3 x wk; 2001 pancreatic stones removed but have returned

torqued pancreatic duct so stones cause no problem unless they try to exit pancreas as stint was inserted in duct;

no alcohol, no caffeine, green tea used on a daily basis no sugar added and no salt in house or used in cooking; prepared food never used, cook from scratch, no obesity 5'9" 122 lbs., but low blood pressure 90/60 and no more pot but experiencing tinitus and dizziness especially during early evening and into night time; ringing in ears and dizziness started after 2 weeks of using opalescence 10% tooth whitening gel; antihitamine helps in evening but I don't take benadryl with melatonin;

just had complete physical with CBC and slight liver enzyme problem noted which has been present since mega doses of pain meds during 3 weeks in hospital with pancreatitis;

no sleep problems as yet but melatonin used when needed
doctor
Answered by Dr. Rakesh Karanwal 15 hours later
Brief Answer:
Problems due to ear disease/ chronic marijuana use

Detailed Answer:
Hi Mrs. XXXXXXX

Thanks for your query.

* Firstly, the symptoms of tinnitus, dizziness, ringing in the ears are usually due, either to :-

- ear problem, particularly that of middle ear (which is responsible for hearing) and XXXXXXX ear (responsible for maintenance of posture; its abnormality causes dizziness, giddiness, vertigo or unsteadiness of gait); or,

- side effects of chronic use of marijuana, which impairs a person's ability to form new memories, and also disrupts coordination and balance by affecting certain areas of the brain such as, cerebellum and basal ganglia, which too have a role in maintenance of balance and coordination

* Further, the tooth whitening gel usually contains Potassium nitrate, which has several side effects including loss of taste (lasting for 3-4 months), dizziness or occasionally,even ringing in the ears, as reported in some literature.

I therefore recommend that :-

1. You get your blood sugar done to exclude diabetes, which is usually a complication of chronic pancreatic stones.

2. Stop using teeth whitening gel if it contains potassium nitrate.

3 Continue with Xanax (prescribed presumably for anxiety/depression) on a dose which keeps you mentally relaxed. Your doctor may add anti-depressants, if deemed appropriate.

4. Continue taking anti-histaminics, such as, betahistine 8mg THRICE daily for a long duration, since the effects of chronic marijuana intake would take a long time to go away. Also, use of Vitamin B12 (at least 1500mcg) daily will help, if taken regularly.

5. Lastly, you should consult ENT specialist to exclude/confirm ear problems, if any.

Hope I have answered your query. I will be happy to address to further clarifications, if any.

Fond regards,

Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics ,   ,  

Recent questions on  Anxiety/ depression

doctor1 MD

35 yr old man, pooping blood, mood swings, I think I have bi-polar depression,stomach aches, eating alot, legs hurt, not sleeping, and then sleeping all day, dont have energy, I have nasty attitude to my family, miserable, have no desire to go to work

doctor1 MD

Hi. I have been suffering from erectile dysfunction for long. Whenever I got a little erection, it caused strong feelings/sensation in lower part of my chest, (in upper part of stomach. This sensation was similar to the sensation which happens during strong depression or fear). This would soon cause de-erection.

During last December I went to a heart specialist for other reasons. He advised some hearts tests which came out normal. The Doctor suggested tablet Loprine, a type of disprine, for me. After a few weeks of taking this tablet the strong feelings which used to appear during erection healed up and erectile dysfunction problem got normalized significantly, not completely though. Now this problem has come back again. Please tell me what should I do, I am 52 years old male.

doctor1 MD

I am a 26 year old girl. I was having cyclic vomiting like sickness from about the age of 10. Its that somehow i would start vomiting and it would continue for a few days. I cannot take any food and will b given IV drips. Then doctors suggested it would be migraine. However the problem continued and later whenever i vomit i have the beleif that it wont stop for some time. During my higher studies it was a problem an we consulted a psychologist. He told that i have minor depression and migraine and need psychiatric treatment. The psychiatrist presribed me tryptomer, flunarazine, valparin and another capsule of somethng like omega fatty acid. I was then a lean girl. As i started using the medicine i started gaining weight. So he said the medicine should be proportional to body weight and increased the dosage. I contineued gaining weight and 36 kg increased to 58 within 2 years. I was not having vomiting sickness. However i was always passive, wont be able to think right ,shivering hands, feel sleepy and was not able to learn and memorise. I wanted my doctor to decrease the dosage and finally stop it. But he insisted on continuing the medicine. I was keen about my studies but was scoring only pass arks now. After 2 years when i joined my post graduate studies i myself decided to decerease the medicine doses and finally stop them. I succeeded to do away with all of them except tryptomer. Stoping it was out of my hand. whenever i decreased it to 10 mg from 25 mg it affected digestion , i eat less ,sometimes vomiting sickness and tension. So i am using it for about 7 years 25 mg a day. I want to stop using it. Expecting ur advise.

doctor1 MD

I am 18, a female and I had a baby around a month and a half ago. I have postpartum depression and have just started pills today. Before the PPD was even bad ( which was only about a week ago) I had been very dizzy to the point where I would almost fall over with my daughter in my arms. It doesn't matter what I'm doing or where I am, the dizzy ness is just very random. But now for the past week and a half to two weeks I have been feeling very nauseas to the point of almost vomiting. I then woke up with diarrhea today. Also I sometimes get a pain in my left side of my stomach. Please help

doctor1 MD

I'm taking lamictal, Zoloft, and a little klonopin for anxiety/ depression . My psychiatrist is having me wean off the lamictal and start vyvanse. Do I need to be totally off the lamictal to begin vyvanse?

doctor1 MD

Hi, i have been on effexor xr 75/mg for anxiety/ depression for over 12yrs with no need for a dose increase until a week a go when my anxiety flared to the point of not eating, feeling anxious all the time ect due to months of stress . I'm now...

doctor1 MD

I have been prescribed the following medications for relief from my spondylolithesis (I am having surgery 11/18): 50mg Tramadol 500mg Robaxen } as needed 5.3mg Percocet I take the following medications for anxiety/ depression & ADHD: 37.5 Effexor...